MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bruise/Contusion (1754); Fall (1848); Laceration(s) (1946)
Date of Event 05/31/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of device use to the fall and secondary skin laceration and contusion cannot be ruled out.Skin laceration is an expected event with optune gio device use (ef-11 0% and 1% ef-14 optune arm).Fall is an expected event with optune gio device use (ef-11 4% and 8% ef-14 optune arm).Contusion is an expected event with optune gio device use (ef-11 0% and 4% ef-14 optune arm).
 
Event or Problem Description
A 67-year-old female with newly diagnosed glioblastoma (gbm), started optune gio therapy on (b)(6) 2025.On (b)(6) 2026, the patient's spouse informed novocure that the patient experienced an unwitnessed fall on (b)(6) 2026, while attempting to get out of bed.The spouse noted that the patient was not wearing her non-slip socks, causing her feet to slip resulting in a fall.The patient struck her head on a headboard, sustaining a forehead laceration.She was transported to the emergency department (ed) and was subsequently admitted to the intensive care unit (icu) on (b)(6) 2026 and discharged on (b)(6) 2026.Optune gio therapy was temporarily discontinued.According to the patient, she had risen from bed while wearing the transducer arrays on the scalp, disconnected from the device, and tripped over the device connector cable.On (b)(6) 2026, the prescribing physician reported that the patient experienced an accidental fall after tripping.The patient sustained a small area of skin bruising, and optune gio therapy was resumed with transducer array repositioning.The prescriber also noted that the patient had been evaluated at an outside hospital; however, the physician had not personally examined the patient.The physician assessed the cause of the event as unrelated to optune gio therapy.In the patient¿s available medical record dated (b)(6) 2026, it was noted that the patient experienced muscular weakness in both the upper and lower extremities and used a cane for ambulation.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
Manufacturer Contact
sharon perez
21 neuhofstrasse
baar 6340
CH   6340
60331
MDR Report Key25634466
Report Number3010457505-2026-00785
Device Sequence Number9735746
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)160714
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age67 YR
Patient SexFemale